Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 682, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2011, 9:43 PM CDT for Dunklin County, Pemiscot County, Missouri; Clay County, Greene County, Arkansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 9:43 PM CDT (02:43 UTC)
- Expired
- Aug 7, 2011, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 113 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:30 PM CDT | TSTM WND DMG | Hayti, MO | SEVERAL TREES DOWN IN HAYTI FROM SEVERE WINDS ASSOCIATED WITH THUNDERSTORM GUST FRONT. |
| Aug 7, 10:30 PM CDT | TSTM WND DMG | Kennett, MO | WINDOW WAS BLOWN OUT OF A PHARMACY IN KENNETT DUE TO SEVERE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 9:18 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS54 KMEG 080243
SVRMEG
ARC021-055-MOC069-155-080330-
/O.NEW.KMEG.SV.W.0682.110808T0243Z-110808T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
EXTREME EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1030 PM CDT
* AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HAYTI...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...CARUTHERSVILLE...HAYTI...HAYWARD...HOMESTOWN...
KENNETT...MALDEN...TOWNLEY...BRIAN...VALLEY RIDGE...WILHELMINA...
PROVIDENCE AND MC GUIRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
3640 8967 3640 8958 3634 8955 3633 8962
3628 8958 3624 8959 3625 8970 3624 8971
3617 8961 3610 8966 3616 9026 3649 9025
3664 9014
TIME...MOT...LOC 0244Z 307DEG 24KT 3622 8967
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:38 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 7, 9:38 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT SUN AUG 7 2011
.UPDATE...
UPDATE TO ADD SEVERE THUNDERSTORM WATCH 742 AND READJUST POPS
ACROSS THE REGION.
&&
.DISCUSSION...
A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO ADVANCE QUICKLY SOUTHEAST INTO NORTHEAST ARKANSAS THIS EVENING.
THIS SYSTEM SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE OVERNIGHT. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AND A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THROUGH 4
AM CDT. ALSO HAVE RAISED TO LIKELY POPS AND LOWERED LOW
TEMPERATURES IN THESE LOCATIONS.
FURTHER SOUTH ACROSS NORTHEAST MISSISSIPPI...A BACKBUILDING MCS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL AND A LOCALIZED FLOOD
THREAT. THIS AREA WILL CONTINUE TO BE MONITORED FOR A POSSIBLE
FLASH FLOOD WATCH IF STORMS LOOK TO PERSIST AFTER MIDNIGHT AND
ALSO FOR POSSIBLE UPSTREAM ACTIVITY.
UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 7 2011/
DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.
SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.
CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.
CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.
BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.
.LONG TERM...WEDNESDAY THROUGH SUNDAY.
THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.
FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.
FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
SEVERE STORMS WITH DAMAGING WINDS MOVING ACROSS NORTHEAST
MISSISSIPPI THIS EVENING WILL GET CLOSE AND MAY IMPACT THE TUP TAF
SITE WITH STRONG WINDS AND REDUCED VISBYS/CIGS. A TEMPO FOR STRONG
WINDS AND STORMS HAS BEEN ADDED THROUGH 3Z. ADDITIONAL STORMS HAVE
DEVELOPED IN ADVANCE OF A MID LEVEL SHORTWAVE ACROSS SOUTHERN
MISSOURI. THESE STORMS HAVE ORGANIZED INTO A FORWARD PROPAGATING
MCS WHICH SHOULD ADVANCE SOUTHEASTWARD INTO OUR AREA. SUFFICIENT
THERMODYNAMIC INSTABILITY SHOULD ALLOW THESE STORMS TO MOVE ACROSS
OUR REGION OVERNIGHT...THEREFORE HAVE MAINTAINED A CB GROUPING AT
JBR...MKL...AND MEM. PLAN TO INTRODUCE TEMPO GROUPS AS NEEDED ONCE
THE AREA OF GREATEST CONCENTRATION BECOMES MORE CLEAR. LATEST
MODELS NOT HANDLING THE OVERALL SITUATION VERY WELL.
STORMS SHOULD DIMINISH LATE TONIGHT BUT WITH EXPECTED STRONG
SURFACE HEATING AND NORTHWEST FLOW ALOFT ON MONDAY...EXPECT
ADDITIONAL CHANCES FOR AFTERNOON THUNDERSTORMS...WITH EVEN HIGHER
CHANCES MONDAY NIGHT.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 99 79 92 / 30 10 50 40
MKL 74 97 75 88 / 50 30 70 50
JBR 75 100 75 91 / 40 20 60 40
TUP 76 98 78 91 / 50 20 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
TISHOMINGO.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
HAYWOOD-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 7, 5:45 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT SUN AUG 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 545 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHERN MISSISSIPPI. DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN THREATS. A SECONDARY THREAT OF LARGE HAIL IS ALSO PRESENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM CHERRY VALLEY ARKANSAS TO MEMPHIS TO CORINTH MISSISSIPPI MONDAY NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. JAB
In the hours before
Special weather statement, Aug 7, 8:14 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT SUN AUG 7 2011
MSZ004-006-009-014-016-017-080200-
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
814 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF PRATTS FRIENDSHIP AT
815 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...FULTON AND
TOMBIGBEE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE.
&&
LAT...LON 3409 8820 3409 8854 3437 8879 3467 8879
3466 8848 3457 8813
TIME...MOT...LOC 0115Z 299DEG 17KT 3441 8849Special weather statement, Aug 7, 9:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 901 PM CDT SUN AUG 7 2011 MSZ006-009-016-017-080245- TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS- 901 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 PM CDT FOR... NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF WHEELER AT 902 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES... INCLUDING LOCATIONS NEAR BALDWYN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE. && LAT...LON 3424 8818 3443 8873 3467 8872 3457 8813 TIME...MOT...LOC 0202Z 291DEG 12KT 3453 8848
Special weather statement, Aug 7, 9:06 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT SUN AUG 7 2011
MSZ004-006-009-014-016-017-080245-
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
906 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF PRATTS FRIENDSHIP AT
907 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...FULTON AND
RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BAY SPRINGS LAKE.
&&
LAT...LON 3411 8819 3410 8820 3452 8896 3481 8896
3456 8814
TIME...MOT...LOC 0207Z 295DEG 15KT 3451 8849Local storm report, Aug 7, 9:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0548 PM TSTM WND DMG S JUMPERTOWN 34.71N 88.66W
08/07/2011 PRENTISS MS AMATEUR RADIO
ROOF BLOWN OFF HOUSE NUMBER 155 ON COUNTY ROAD 7481 JUST
SOUTH OF MS HWY 4.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0645 PM TSTM WND DMG DUMAS 34.64N 88.84W
08/07/2011 TIPPAH MS EMERGENCY MNGR
SEVERAL TREES DOWN...POWER LINES DOWN ALL ALONG TIPPAH
AND PRENTISS COUNTY BORDER. ALSO DIME SIZED HAIL FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG FRANKSTOWN 34.57N 88.63W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN AND HOUSES NUMBER 122-130 DAMAGED ON
HIGHWAY 30 WEST. NO INJURIES.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES OR
FATALITIES REPORTED AT THIS TIME.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0710 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS AMATEUR RADIO
BARN BLOWN OVER ON HWY 6100 AT THE BALDWYN CITY LIMITS.
0715 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE WEST SIDE OF BALDWYN
ALONG COMMUNITY DRIVE.
0729 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
FLOODED STREETS IN BALDWYN HAVE RESULTED IN RE-ROUTING OF
EMERGENCY RESPONDERS.
0729 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED
A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE
THUNDERSTORM.
0850 PM NON-TSTM WND DMG FULTON 34.26N 88.40W
08/07/2011 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN IN CITY LIMITS AND ANOTHER JUST OUTSIDE
CITY LIMITS.
&&
MRMSpecial weather statement, Aug 7, 9:40 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT SUN AUG 7 2011
ARZ017-018-026-MOZ113-080330-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
940 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES EAST OF WALNUT RIDGE AT 940 PM CDT...MOVING SOUTHEAST AT 45
MPH.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE COUNTIES...
INCLUDING LOCATIONS NEAR BAY...BONO...BROOKLAND...CARAWAY...CROWLEYS
RIDGE STATE PARK...HOXIE...JONESBORO...LAKE CITY...LAKE FRIERSON
STATE PARK...MARMADUKE...MONETTE...PARAGOULD AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3612 9107 3622 9032 3620 9031 3620 9028
3571 9029 3571 9102
TIME...MOT...LOC 0240Z 307DEG 24KT 3606 9084Local storm report, Aug 7, 9:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0548 PM TSTM WND DMG S JUMPERTOWN 34.71N 88.66W
08/07/2011 PRENTISS MS AMATEUR RADIO
ROOF BLOWN OFF HOUSE NUMBER 155 ON COUNTY ROAD 7481 JUST
SOUTH OF MS HWY 4.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0645 PM TSTM WND DMG DUMAS 34.64N 88.84W
08/07/2011 TIPPAH MS EMERGENCY MNGR
SEVERAL TREES DOWN...POWER LINES DOWN ALL ALONG TIPPAH
AND PRENTISS COUNTY BORDER. ALSO DIME SIZED HAIL FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG FRANKSTOWN 34.57N 88.63W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN AND HOUSES NUMBER 122-130 DAMAGED ON
HIGHWAY 30 WEST. NO INJURIES.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES OR
FATALITIES REPORTED AT THIS TIME. SEVERAL FAMILIES HAVE
BEEN DISPLACED FROM THEIR HOMES AND ARE AT RED CROSS
SHELTERS.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0710 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS AMATEUR RADIO
BARN BLOWN OVER ON HWY 6100 AT THE BALDWYN CITY LIMITS.
0715 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE WEST SIDE OF BALDWYN
ALONG COMMUNITY DRIVE.
0729 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED
A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE
THUNDERSTORM.
0729 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
FLOODED STREETS IN BALDWYN HAVE RESULTED IN RE-ROUTING OF
EMERGENCY RESPONDERS.
0850 PM NON-TSTM WND DMG FULTON 34.26N 88.40W
08/07/2011 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN IN CITY LIMITS AND ANOTHER JUST OUTSIDE
CITY LIMITS.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 40 min |
| Aug 7, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 32 min |
| Aug 7, 10:44 PM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 46 min |
| Aug 7, 9:11 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 49 min |
| Aug 7, 9:40 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 50 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | MEG | Mississippi | 51 min |
| Aug 7, 9:58 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| Aug 7, 10:14 PM CDT | Special Weather Statement | MEG | Poinsett | 46 min |
| Aug 7, 10:37 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 23 min |
| Aug 7, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 40 min |
| Aug 7, 10:58 PM CDT | Wind Advisory | MEG | Crittenden, Cross, Lee, St. Francis | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.